I suffer from several disabling situations. Have been diagnosed with cirrhosis, hepatitis C, numerous bulging discs, degenerative back disease. now am looking for a safe pain medicine to relieve the back pain. What are my options if any. Now taking Vicodin 5/500. am aware of need to stay away from aspirin, Tylenol, etc. surgery is not something I will opt for. Please respond as I am in dire need of relief.
With cirrhosis you must be very careful with which medications you take. This is a decision you need to make with your doctor. I imagine you already know that most pain medications can and will become addictive. I can tell I have end stage cirrhosis (c) and my doctor gives me tramadol. I dont take it because it doesnt work. Something I also plan on talking to my doctor about. I strongly urge you to do the same. Sorry i couldn't be more helpful. I wish you the best.
Your post sounds eerily similar. Ive had Hep-C for over 20 years, recently diagnosed with stage 4 cirhosis. Also have chronic pain from lower left lumbar/sacral disc degeneration. I had serious adverse reaction to hep-c tratment several years ago. Messed with my head. I'm currently treated for major deppresion/bipolar with ADD. All of these have various stigmas associated. After a few years on combination narcotic analgesics, (acet w/hydrocodone, etc,) I eliminated the tylonol all together, and now use oxycodone IR 15 mg. When we have multiple issues, they all interact. I've been fortunate to find pain relief through pain managment doctor, whom I've informed of my health concerns, and agreed to treat me with out tylenol, nsaids, etc...just the oxycodone. It does help manage all the other stuff too. It makes no sense being miserable day to day. At least some days are ok now. Good luck with every thing. Try to stay posative as possible, and know, no one realizes our burden, we have to self advocate, and let a lot of criticisms go.
I have been having such a major problem going to bed and going to sleep!! I have taken my seroquel 400 mg., ambien, 6 mg. of melatonin....and this is just not working anymore!!
What do you guys think!!? My liver feels swollen. I feel 8 months pregnant today! By the way...I am NOT pregnant!! they tested me before my liver biopsy! lol. I told Jeff, my nurse, that I have not had relations in 6-7 years. He had to test me anyway. He came out of my bathroom saying, "You're right, you're right, you're not pregnant!" I had two ladies from church and my Dad in the room! Everyone laughed.
WOW! What a day that must've been! LMAO! Good story! Thanks for the laugh.
I don't know your situation but I would certaintly give you the same advice I offered to Lorelye. Always talk with your doctor before taking anysort of medication. Medicine as simple as Asprin can cause comlications to a patient with liver disease. Medication that metabolizes in the liver can cause the liver to be irritated and enzymes to elevated. Also causing the liver to be swollen, surely not good if your liver is going through so much already. Again, speak with your doctor right away for medication that can be safely used. I also reccomend you drink plenty of water to push the medicine through your body and if you need more medicine tonight then get to a doctor today!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.